MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON PRIMARY AND REVISION; HEAD, HUMERAL, OFFSET, 54-22

ENCORE MEDICAL L.P. TURON PRIMARY AND REVISION; HEAD, HUMERAL, OFFSET, 54-22
Model Number 520-54-122
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to surgeon having performed a repair of the rotator cuff, by removing turon offset humeral head and neutral neck to get better exposure to repair cuff.Total shoulder arthroplasty was performed by the surgeon utilizing turon djo shoulder system.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was to repair the patient's rotator cuff.The complaint states the patient had a total shoulder arthoplasty performed may 2015 by surgeon utilizing a turon djo shoulder system.The surgeon performed a repair of the rotator cuff by removing turon offset humeral head and neutral neck to get better exposure to repair cuff.The in-vivo length of patient service for the implant was 2.3 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the surgeon needed to repair the patient's rotator cuff.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON PRIMARY AND REVISION
Common Device Name
HEAD, HUMERAL, OFFSET, 54-22
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6900793
Report Number1644408-2017-00804
Device Sequence Number16504737
Product Code KWS
UDI-Device Identifier00888912145268
UDI-Public(01)00888912145268
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number520-54-122
Device Catalogue Number520-54-122
Device Lot Number945C1017
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-0000, LOT 878C1418
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR